Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Oct 10, 2016, 2:11 PM MDT for Sierra County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2016, 2:11 PM MDT (20:11 UTC)
- Expired
- Oct 10, 2016, 3:00 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 101 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
104 WWUS84 KEPZ 102011 SPSEPZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 211 PM MDT MON OCT 10 2016 NMZ409-102100- SIERRA COUNTY LAKES NM- 211 PM MDT MON OCT 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA COUNTY UNTIL 300 PM MDT... AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF CABALLO...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CABALLO...UPHAM...SPACEPORT AMERICA...CABALLO LAKE AND LOWER ANIMAS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR CABALLO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3291 10739 3301 10737 3305 10688 3280 10693 TIME...MOT...LOC 2010Z 276DEG 24KT 3294 10725 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 2:53 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Oct 10, 2:53 AM MDT, 11 hours 18 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 253 AM MDT MON OCT 10 2016 .SYNOPSIS... Sunday's moisture and thunderstorms have eased out of the region headed east with drier and more stable air moving in from the west today. This means a dry and mild Columbus Day today. The region will remain dry through the week with temperatures climbing back to above normal with afternoon highs 5 to 10 degrees above normal each day. Thursday a backdoor cool front will push in from the east as a disturbance tracks in from the west. This may bring slight chances for showers and thunderstorms to areas east of the Rio Grande. The moisture and precipitation chances quickly exit Friday with dry and mild conditions returning for next weekend. && .DISCUSSION... Drier air is quickly moving in from the west as yesterday's moisture and storms exit to the east. We are clearly on the back side of a passing short-wave trough with broad and flat ridging moving in from the west. Moisture levels will be on the decline with both PW's and dewpoints dropping enough to return the environment to a stable condition. Models do suggest the slightest of potential for an isolated storm to develop this PM over the far east. However that is slim...and the rest of the region will clearly be too dry for any storms, with skies generally clear with just a few developing clouds. As flat high pressure aloft parks over the region and provides a near-zonal westerly flow over the region, Tuesday and Wednesday follow suit with continued drying and continued warming as temperatures climb to 5-8 degrees above normal. Winds will be generally light. Thursday brings the next features of interest as both a backdoor cool front push in from the east, and an upper-level shortwave tracks in from the west. There is minimal cooling (~5 degrees) behind the front for the zones east of the Rio Grande. However a bit of increased moisture does also push in behind the front. Most of the region...west of the Rio Grande...will be unaffected, however the eastern zones will see slight chances return for isolated showers and possible thunderstorms Thursday. Friday through the weekend we see a rapid and stark return of typical fall dry air as deep westerly zonal flow conditions return. Conditions will be fair and mild and somewhat unseasonal with temperatures back to 5-8 degrees above normal. && .AVIATION...Valid 10/12Z-11/12Z... VFR conditions expected all terminals through the period. General sky/wx SKC-FEW080 / FEW-SCT250. Winds generally W-SW 05-10kts. && .FIRE WEATHER... For the early part of the work week, temperatures will warm into the mid to upper 80s (around 10 deg F above normal) with dry conditions returning and min rh values dropping to around 20% in the lowlands. For Thursday a backdoor cool front pushes in from the east as a weak trough passes from the west. This may bring some thunderstorms to Otero and Hudspeth Counties Thursday, but the rest of the region will continue dry and mild. && .PRELIMINARY POINT TEMPS/POPS... El Paso 85 61 89 62 / 0 0 0 0 Sierra Blanca 83 58 85 60 / 0 0 0 0 Las Cruces 83 56 87 55 / 0 0 0 0 Alamogordo 83 55 87 59 / 0 0 0 0 Cloudcroft 65 39 67 39 / 0 0 0 0 Truth or Consequences 82 55 85 56 / 0 0 0 0 Silver City 77 52 80 51 / 0 0 0 0 Deming 84 51 88 53 / 0 0 0 0 Lordsburg 85 55 87 54 / 0 0 0 0 West El Paso Metro 85 60 89 62 / 0 0 0 0 Dell City 83 55 88 58 / 0 0 0 0 Fort Hancock 87 58 90 63 / 0 0 0 0 Loma Linda 79 56 83 60 / 0 0 0 0 Fabens 86 57 89 61 / 0 0 0 0 Santa Teresa 84 59 88 59 / 0 0 0 0 White Sands HQ 83 60 86 60 / 0 0 0 0 Jornada Range 83 52 86 52 / 0 0 0 0 Hatch 83 57 89 55 / 0 0 0 0 Columbus 85 57 89 56 / 0 0 0 0 Orogrande 83 59 87 60 / 0 0 0 0 Mayhill 73 45 76 46 / 0 0 0 0 Mescalero 72 43 76 45 / 0 0 0 0 Timberon 70 44 73 44 / 0 0 0 0 Winston 76 46 79 45 / 0 0 0 0 Hillsboro 81 52 84 52 / 0 0 0 0 Spaceport 81 52 86 53 / 0 0 0 0 Lake Roberts 78 45 80 44 / 0 0 0 0 Hurley 80 53 83 50 / 0 0 0 0 Cliff 83 45 86 44 / 0 0 0 0 Mule Creek 81 42 81 41 / 0 0 0 0 Faywood 81 50 84 51 / 0 0 0 0 Animas 87 53 89 51 / 0 0 0 0 Hachita 86 53 89 52 / 0 0 0 0 Antelope Wells 85 54 88 52 / 0 0 0 0 Cloverdale 82 53 83 53 / 0 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 14-Bird
Hazardous weather outlook, Oct 10, 7:02 AM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 702 AM MDT MON OCT 10 2016 NMZ401>417-TXZ418>424-111315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 702 AM MDT MON OCT 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THURSDAY A COLD FRONT/UPPER DISTURBANCE COMBINATION IS LIKELY TO BRING GUSTY EAST WINDS TO AREAS EAST OF THE RIO GRANDE. IN ADDITION THERE IS A SLIGHT CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS OVER OTERO AND HUDSPETH COUNTIES. ALL OTHER AREAS SHOULD REMAIN DRY AND MILD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
In the hours before
Special weather statement, Oct 10, 2:11 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 211 PM MDT MON OCT 10 2016 NMZ409-102100- SIERRA COUNTY LAKES NM- 211 PM MDT MON OCT 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA COUNTY UNTIL 300 PM MDT... AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF CABALLO...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CABALLO...UPHAM...SPACEPORT AMERICA...CABALLO LAKE AND LOWER ANIMAS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR CABALLO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3291 10739 3301 10737 3305 10688 3280 10693 TIME...MOT...LOC 2010Z 276DEG 24KT 3294 10725 GRZYWACZ
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:09 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 66 min |
| Oct 9, 7:37 PM MDT | Special Weather Statement | EPZ | 38 min | |
| Oct 9, 7:45 PM MDT | Special Weather Statement | EPZ | Otero | 60 min |
| Oct 9, 7:53 PM MDT | Areal Flood Advisory | EPZ | Otero | 112 min |
| Oct 9, 8:18 PM MDT | Special Weather Statement | EPZ | Otero | 42 min |
| Oct 9, 8:25 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Oct 9, 8:50 PM MDT | Special Weather Statement | EPZ | 40 min | |
| Oct 9, 9:13 PM MDT | Special Weather Statement | EPZ | Otero | 47 min |
| Oct 9, 9:39 PM MDT | Special Weather Statement | EPZ | Doña Ana | 36 min |
| Oct 9, 11:43 PM MDT | Special Weather Statement | EPZ | Doña Ana | 62 min |
| Oct 9, 11:52 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 53 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.